MAUDE Adverse Event Report: HALYARD - IRVINE HALYARD* ECHOLONG 21° BEVEL - 18 GA X 50 MM - STIMULATING; REGIONAL ANESTHESIA

HALYARD - IRVINE HALYARD* ECHOLONG 21° BEVEL - 18 GA X 50 MM - STIMULATING; REGIONAL ANESTHESIA
Model Number ELL18050SGC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 06-nov-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).Device not returned.
 
Event or Problem Description
Fill volume: unknown; flow rate: unknown ; procedure: shoulder ; cathplace: interscalene catheter.It was reported that there was a catheter break associated with patient usage.A patient's wife reported that the tip of the catheter was removed and was missing.The patient had an interscalene catheter placed for post-operative pain on (b)(6) 2017.The anesthesiologist placed the catheter and recalled that there were no issues at the time of placement.The doctor was unsure if the catheter tip was gone or the black had worn off.The doctor requested that the patient bring in the catheter for inspection during his post-operative visit on (b)(6) 2017.Additional information received on 01-nov-2017 stated that the patient had a follow-up appointment and brought the pump and catheter to the appointment.It was noted that the device was used on the patient with no consequences or interventions.No discomfort or resistance was experienced during removal.No further information was provided.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.Upon completion of the sample evaluation and investigation; a follow-up report will be filed.All information reasonably known as of (b)(6) 2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Additional Manufacturer Narrative
A t-bloc catheter was received for evaluation.A visual observation found a kink in the tubing which measured at 1.53 inches prior to the distal tip.The tip was observed under magnification and was intact.Tensile/pull test was performed on the infusion segment section of the catheter as well as the mid-body; both sections met pull force test specifications.The investigation summary concluded that a break in the catheter was not observed.A visual observation found a kink in the catheter near the distal tip but not break.The black tip of the catheter was present on the catheter.The sample also met tensile/pull force testing specifications.Process review evaluation is not possible because the lot number was not provided.Root cause could not be determined.All information reasonably known as of 08-jan-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Common Device Name
REGIONAL ANESTHESIA
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key7007832
Report Number3006646024-2017-00021
Device Sequence Number13771109
Product Code CAZ
UDI-Device Identifier30680651392108
UDI-Public30680651392108
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K111355
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberELL18050SGC
Device Catalogue Number103921003
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2017
Initial Date Received by Manufacturer 10/20/2017
Supplement Date Received by Manufacturer11/21/2017
01/02/2018
Initial Report FDA Received Date11/07/2017
Supplement Report FDA Received Date12/13/2017
01/11/2018
Patient Sequence Number1